Social Question

wundayatta's avatar

If I have a flu and can't keep anything down, should I try to take my meds?

Asked by wundayatta (58586points) February 11th, 2010

If you throw up right after, should you take your meds again? Do you just not take them at all? How do you handle this?

There have been days when I’ve forgotten to take them, and I’m not sure if it has thrown me into a mild mania or not. So I don’t know how dangerous it might be.

Observing members: 0 Composing members: 0

16 Answers

phil196662's avatar

Cal your doctor and see what you might need, it depends on the meds your taking wither you can skip.

faye's avatar

Would too many be worse than skipping? I would err on the skipping side I think. Did you see your pills in the vomit, (nurse speaking who often had to look).

tinyfaery's avatar

Yes. That stuff leaves your body fast. Take them just as prescribed and if you throw up then you throw up.

vincentcent's avatar

I take meds for Epilepsy. If I miss a dose I have problems. If I stop cold turkey, miss two or more I can go status epilepticus and die.
Your med may have nasty withdrawal effect also. Call your doctor and get something to stop the vomiting.

wundayatta's avatar

I don’t think I saw them when it came back after I took them. THanks, @faye and @tinyfaery.

Your_Majesty's avatar

There’s something better than meds. Try warm chicken soup or hot spicy soup. Sometime it’s better than meds. Really. Consult your doctor for new medicine.

drhat77's avatar

You’d really need to talk to your doctor because we don’t know what meds we’re dealing with

also if you’re not holding fluids down try ice chips. very important to stay hydrated when you’re ill. If you can’t even hold that down talk to your doctor immediately.

get better soon please and thank you.

PandoraBoxx's avatar

@wundayatta, I hope you feel better quickly.

Cruiser's avatar

You may be able to get the meds in a suppository form…I hope you feel better soon!

lucillelucillelucille's avatar

Talk to your doctor,Buster!—get well soon :)

augustlan's avatar

I’d try to take them, but don’t think I’d take them again unless I saw them in the vomit. In your situation, it’d probably be a good idea to call the doc for some anti-nausea drugs. Feel better soon!

YARNLADY's avatar

What works for me is to take tiny sips of water with each pill, and that’s all.

knitfroggy's avatar

My mom is an RN and she usually tells me to give my son his ADHD meds if he has the stomach flu, but not to give them again if he vomits.

I would cal the pharmacy or the doctor and ask them how to handle the situation. I would think that if you do take them and vomit them up immediately, you could take them again.

thriftymaid's avatar

If you are on necessary medications, get your doctor to prescribe phenergan suppositories to check the vomiting.

drhat77's avatar

If you are on some meds (and if mania may result from not taking them) m phenergan may not be the best choice because of drug interactions so talk to your doctor who knows your med situation

drhat77's avatar

[post deleted by user]

Answer this question

Login

or

Join

to answer.
Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther